Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

August 7, 2016Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 7, 2016, 3:48 PM EDT for Martin County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 3:48 PM EDT (19:48 UTC)
Expired
Aug 7, 2016, 4:30 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2615 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS82 KMLB 071948
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT SUN AUG 7 2016
 
FLZ064-072030-
MARTIN FL-
348 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARTIN COUNTY UNTIL
430 PM EDT...

AT 348 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JONATHAN DICKINSON STATE PARK...OR NEAR HOBE SOUND...MOVING NORTHEAST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEQUESTA...JUPITER ISLAND...HOBE SOUND...
JONATHAN DICKINSON STATE PARK AND HOBE SOUND BEACH.

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8024
      2708 8026 2717 8012 2706 8008
TIME...MOT...LOC 1948Z 245DEG 11KT 2701 8019 

$$

WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:41 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 7, 3:41 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
341 PM EDT SUN AUG 7 2016

.DISCUSSION...
Tonight...Vis imagery this afternoon shows a surface low swirling
over the I-10 corridor east of Lake City. The feature is forecast
to drift slowly northwest into Monday and become absorbed into a
broader area of low pressure centered over the GA/Al state line.
Abundant moisture in place and supplemented by moderate SW flow
areawide will continue to favor development of precipitation, most
notably during the daytime hours with surface heating coming into
play. For the remainder of the evening scattered showers and
storms will continue through dusk with a lowering of coverage
this evening with loss of sfc heating. Will maintain the
possibility of an isolated shower area wide overnight with main
chc of thunder over the gulf stream overnight and into early
Monday.

Mon-Tue...(from prev disc) Gradual weakening of the area of low
pressure over the Southeast wl occur late Mon into Tue night as
this area drifts slowly further north and northwest. High PWAT
values in excess of 2 inches, highest near and northwest of the
I-4 corridor. Will keep cloud cover and precipitation chances
above normal through much of the period. Slightly greater than
normal chance to likely POPs (50-60 percent) for the afternoons/early
evenings and generally ISOLD to SCT chances in between for precipitation.
Relatively warm temperatures continue aloft, but will have occasional
mid-level impulses moving through the area to aid convective
development.

The ECSB will either remain pinned along the east coast or not
develop on Mon, greatest chances for formation along the Treasure
Coast. On Tue...the surface flow will be weaker with development
likely from at least the Cape southward and even decent inland
movement across the Treasure Coast. Main concerns with showers/storms
continue to be locally heavy rain/lightning, though a few stronger
storms with locally gusty winds will also be possible, especially
where outflows meet the ECSB late in the day.

Wed-Sat...Deep layer Atlantic ridging builds back westward across
the region through the end of the week and into the start of the
weekend. We will return to the daily east/west coast sea breeze
regime. Southwesterly storm motion continues on Wed but weakens Thu-
Sat, becoming fairly light and eventually south to southeasterly as
the overall wind field weakens. With a gradual decrease in deep
layer moisture over ECFL as a whole, POPs will return toward
seasonal averages, while the interior and northern CWA will be
favored for highest pcpn chances. Max temps should average out at
least a few degrees higher than the previous days given the lower
coverage of diurnal clouds/convection. Overnight lows continue mild
and generally in the L-M 70s.

&&

.AVIATION...
Scattered evening SHRA and isolated TSRA will move NE and offshore
from the land area through 08/02Z. Brief MVFR conds possible in
affected locations mainly through 08/00Z. SW boundary layer/steering
flow overnight...may bring isolated SHRA through the overnight
hours...especially north of KISM/KMLB. SCT/NMRS SHRA and isolated
TSRA expected Mon...mainly after 16Z.

&&

.MARINE...
Tonight...Gradient winds ascd with low pressure over N FL wl bring
slightly higher SW winds to the open waters with fetch protected
conditions near the coast. Winds of 10 to 15 kts early should
abate by early Mon as the low starts to pull away from the area.

Mon-Thu...(prev disc) Unsettled weather conditions continue over
the region early in the period with influence from an upper
disturbance across the area and eastern Gulf. This pattern will
slowly weaken and move away from ECFL Wed-Thu. In return, deep
layer Atlantic ridging will build back westward across the area. A
general light/moderate SSW/S flow for surface winds Mon-Mon night,
then winds veer a bit more S/SSE Tue aftn, and finally southeast
Wed-Thu. Seas 2-3 ft near shore and 3-4 ft generally over the
offshore waters. Generally deeper moisture across the area will
keep an enhanced threat for convection over the coastal waters
Mon-Tue and a general decline in overall coverage Wed-Thu. The
threat for offshore moving storms will exist Mon-Tue and generally
north of the Cape for Wed before a general lighter wind pattern
aloft on Thu.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  87  74  88 /  40  70  50  60
MCO  75  87  73  88 /  40  70  50  60
MLB  76  88  75  89 /  40  60  50  60
VRB  74  88  74  89 /  40  60  50  60
LEE  76  84  75  88 /  50  80  50  60
SFB  75  86  74  89 /  40  70  50  60
ORL  75  87  74  88 /  40  70  50  60
FPR  75  89  75  89 /  40  60  50  60

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

SHORT TERM...Pendergrast
LONG TERM....Johnson
Hazardous weather outlook, Aug 7, 10:00 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT SUN AUG 7 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1000 AM EDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A MOIST SOUTHWEST FLOW OF AIR ASSOCIATED WITH LOW PRESSURE NEAR
CEDAR KEY THIS MORNING WILL CONTINUE ACROSS EAST CENTRAL FLORIDA
TODAY WITH SCATTERED SHOWERS AND LIGHTNING STORMS ACROSS THE AREA.
SHOWERS ARE ALREADY PUSHING INTO LAKE COUNTY THIS MORNING, SO WE
CAN EXPECT AN EARLIER START TO STORMS LATER THIS MORNING, WITH
REDEVELOPMENT OCCURRING THROUGHOUT THE AFTERNOON.

TODAY'S STORMS WILL MOVE NORTHEAST AT NEAR 20 MPH, AND WILL HAVE
THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING, TORRENTIAL RAINFALL
OF 1 TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD, AND WIND GUSTS OF
35 TO 45 MPH. MOVE INDOORS TO SAFETY AT THE FIRST SIGN OF
THREATENING WEATHER.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW OF THE STRONGER STORMS TODAY COULD PRODUCE WIND GUST UP TO
AROUND 35 KNOTS OVER INLAND LAKES AS WELL AS THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS DURING THE AFTERNOON AND EARLY EVENING.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK FOR
DANGEROUS RIP CURRENTS IN THE SURF ZONE TODAY. THE THREAT WILL BE
THE HIGHEST FROM 300 PM THROUGH SUNSET DUE TO TIDAL EFFECTS. TO REDUCE YOUR
RISK OF BECOMING CAUGHT IN A RIP CURRENT, SWIM ONLY WITHIN SIGHT
OF A LIFEGUARD, AND NEVER SWIM ALONE. CHECK WITH THE BEACH PATROL
FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ABUNDANT MOISTURE WILL LEAD TO NUMEROUS AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH TUESDAY, WITH STORM COVERAGE RETURNING .
TO MORE SEASONAL LEVELS FROM MID TO LATE WEEK. SOUTHWEST STEERING
WINDS WILL ALLOW SOME OF THE AFTERNOON STORMS TO PUSH OFF THE
MAINLAND INTO THE INTRACOASTAL AND NEARSHORE WATERS. LOCALLY HEAVY
DOWNPOURS, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND LOCALLY
GUSTY WINDS WILL BE THE MAIN HAZARDS IN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI/JOHNSON

In the hours before

Local storm report, Aug 7, 2:08 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND GST     3 ESE KENNEDY SPACE CEN 28.52N 80.64W
08/07/2016  M40.00 MPH       BREVARD            FL   MESONET

            USAF WIND TOWER 506 MEASURED A WIND GUST OF 40 MPH/35 KTS
            FROM THE SW.

0145 PM     TSTM WND GST     8 SSE PLAYALINDA BEACH  28.54N 80.57W
08/07/2016  M40.00 MPH       BREVARD            FL   MESONET

            USAF WIND TOWER 0108 MEASURED A WIND GUST OF 40 MPH/35
            KTS FROM THE WSW.

0150 PM     TSTM WND GST     5 SSE PLAYALINDA BEACH  28.57N 80.59W
08/07/2016  M46.00 MPH       BREVARD            FL   MESONET

            USAF WIND TOWER 1102 MEASURED A WIND GUST OF 46 MPH/40
            KTS FROM THE SW.

0150 PM     TSTM WND GST     5 SSE PLAYALINDA BEACH  28.57N 80.59W
08/07/2016  M44.00 MPH       BREVARD            FL   MESONET

            USAF WIND TOWER 1101 MEASURED A WIND GUST OF 44 MPH/38
            KTS FROM THE SW.

&&

JC
Special weather statement, Aug 7, 2:13 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT SUN AUG 7 2016

FLZ047-053-054-147-071900-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-
INDIAN RIVER FL-
213 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
SOUTHEASTERN OSCEOLA AND SOUTHERN BREVARD COUNTIES UNTIL 300 PM
EDT...

AT 212 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COCOA BEACH TO LAKE KISSIMMEE. MOVEMENT
WAS SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...ROCKLEDGE...SEBASTIAN AND COCOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 2764 8100 2764 8112 2782 8121 2785 8126
      2798 8135 2847 8060 2835 8057 2814 8054
      2797 8046 2782 8042
TIME...MOT...LOC 1812Z 345DEG 12KT 2835 8064 2790 8125

JOHNSON
Local storm report, Aug 7, 2:33 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     3 WNW CAPE CANAVERAL    28.40N 80.65W
08/07/2016  M49.00 MPH       BREVARD            FL   MESONET

            USAF WIND TOWER 300 MEASURED A WIND GUST OF 49 MPH/43 KTS
            FROM THE SW.

0225 PM     TSTM WND GST     5 N CAPE CANAVERAL      28.46N 80.59W
08/07/2016  M47.00 MPH       BREVARD            FL   AIRPLANE PILOT

            USAF WIND TOWER 403 RECORDED A WIND GUST OF 47 MPH/41 KTS
            FROM THE SW.

&&

JC
Local storm report, Aug 7, 2:46 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     3 NNE CAPE CANAVERAL    28.43N 80.57W
08/07/2016  M41.00 MPH       BREVARD            FL   AIRPLANE PILOT

            USAF WIND TOWER 0001 MEASURED A 41 MPH/36 KT WIND GUST
            FROM THE WEST.

0232 PM     TSTM WND GST     5 N PORT CANAVERAL      28.48N 80.59W
08/07/2016  M41.00 MPH       BREVARD            FL   AWOS

            KXMR AWOS SITE MEASURED A WIND GUST OF 41 MPH/36 KTS FROM
            THE WEST.

&&

JC
Local storm report, Aug 7, 3:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     5 N CAPE CANAVERAL      28.46N 80.59W
08/07/2016  M47.00 MPH       BREVARD            FL   MESONET

            CORRECTED...USAF WIND TOWER 403 RECORDED A WIND GUST OF
            47 MPH/41 KTS FROM THE SW.

0230 PM     TSTM WND GST     3 NNE CAPE CANAVERAL    28.43N 80.57W
08/07/2016  M41.00 MPH       BREVARD            FL   MESONET

            CORRECTED...USAF WIND TOWER 0001 MEASURED A 41 MPH/36 KT
            WIND GUST FROM THE WEST.

&&

JC
Special weather statement, Aug 7, 3:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT SUN AUG 7 2016

FLZ064-072030-
MARTIN FL-
348 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARTIN COUNTY UNTIL
430 PM EDT...

AT 348 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JONATHAN DICKINSON STATE PARK...OR NEAR HOBE SOUND...MOVING NORTHEAST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEQUESTA...JUPITER ISLAND...HOBE SOUND...
JONATHAN DICKINSON STATE PARK AND HOBE SOUND BEACH.

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8024
      2708 8026 2717 8012 2706 8008
TIME...MOT...LOC 1948Z 245DEG 11KT 2701 8019

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:10 PM EDTSpecial Marine WarningMLB95 min
Aug 7, 12:37 PM EDTSpecial Weather StatementMLBOrange38 min
Aug 7, 1:25 PM EDTSpecial Weather StatementMLBOrange65 min
Aug 7, 1:43 PM EDTSpecial Marine WarningMLB62 min
Aug 7, 2:13 PM EDTSpecial Weather StatementMLBBrevard, Osceola47 min
Aug 7, 2:15 PM EDTSpecial Marine WarningMLB60 min
Aug 7, 3:13 PM EDTSpecial Marine WarningMLB62 min
Aug 7, 3:45 PM EDTSpecial Marine WarningMLB90 min
Aug 7, 6:06 PM EDTAreal Flood AdvisoryMLBIndian River84 min
Aug 7, 6:34 PM EDTSpecial Weather StatementMLBIndian River26 min
Aug 7, 6:49 PM EDTSpecial Weather StatementMLBBrevard41 min
Aug 7, 6:59 PM EDTSpecial Marine WarningMLB91 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.